MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GENESIS II POSTERIOR STABILIZED INSERT SIZE 3-4 11MM; PAT-FEM-TIB, SEMI-CSTRND, CMNTD, POLY/METAL/POLY

SMITH & NEPHEW, INC. GENESIS II POSTERIOR STABILIZED INSERT SIZE 3-4 11MM; PAT-FEM-TIB, SEMI-CSTRND, CMNTD, POLY/METAL/POLY
Model Number 71420818
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that, during the tka procedure, the gii ps insert sz 3-4 11 mm could not be inserted.It was then tried to insert another gii ps insert sz 3-4 11 mm, but it was not possible either.A third implant was used.It is unknown if surgery was delayed.No patient injury or other complications were reported at the moment.
 
Additional Manufacturer Narrative
Updated b5: description of problem.
 
Event or Problem Description
It was reported that, during the tka procedure, the gii ps insert sz 3-4 11mm could not be inserted.It was then tried to insert another gii ps insert sz 3-4 11mm, but it was not possible either.A third implant from smith & nephew was used.The procedure had a delay of 15 min.No patient injury or other complications were reported.
 
Additional Manufacturer Narrative
It was reported that, during the tka procedure, the gii ps insert sz 3-4 11mm could not be inserted.It was then tried to insert another gii ps insert sz 3-4 11mm, but it was not possible either.A third implant from smith and nephew was used.The procedure had a delay of 15 min.No patient injury or other complications were reported.The affected complaint device, intended for use in treatment, was returned and evaluated.A visual inspection of the returned device found deformation on the locking detail and around the edges.Deep scratches are observed on the surface.A dimensional evaluation was not performed as the damage/deformation at several features of the device would not allow for accurate measurement.Our investigation including a review of manufacturing records did not reveal any deviation from the standard manufacturing processes.A review of the complaint history on the listed part revealed no prior complaints for the listed failure mode with the same batch number.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Some potential causes could include but are not limited to limited to surgical technique or user/procedural variance.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
GENESIS II POSTERIOR STABILIZED INSERT SIZE 3-4 11MM
Common Device Name
PAT-FEM-TIB, SEMI-CSTRND, CMNTD, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10934457
Report Number1020279-2020-06911
Device Sequence Number871286
Product Code JWH
UDI-Device Identifier03596010209580
UDI-Public03596010209580
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71420818
Device Catalogue Number71420818
Device Lot NumberJ2010651
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/15/2020
Initial Date Received by Manufacturer 11/10/2020
Supplement Date Received by Manufacturer11/10/2020
06/07/2021
Initial Report FDA Received Date12/02/2020
Supplement Report FDA Received Date12/17/2020
06/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1